Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 36, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 22, 2018, 10:17 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2018, 10:17 AM EDT (14:17 UTC)
- Expired
- Jun 22, 2018, 9:04 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
863 WHUS71 KCLE 221417 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1017 AM EDT Fri Jun 22 2018 ...Small Craft Advisory discontinued east of Avon Point.. ...Small Craft Advisory continues until 5 pm west of Avon Point... LEZ142>145-222100- /O.EXP.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/ /O.NEW.KCLE.SC.Y.0036.180622T1417Z-180622T2100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 1017 AM EDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 5 PM EDT this afternoon. * WINDS...East 10 to 20 knots with gusts up to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ146>149-221530- /O.EXP.KCLE.SC.Y.0035.000000T0000Z-180622T1400Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 1017 AM EDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind and waves have subsided below small craft advisory criteria. $$
2 follow-up statements
149 WHUS71 KCLE 221948 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 PM EDT Fri Jun 22 2018 ...Small Craft Advisory discontinued east of Avon Point.. ... Small Craft Advisory continues until 5 pm west of Avon Point... LEZ144-145-222100- /O.CAN.KCLE.SC.Y.0036.000000T0000Z-180622T2100Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 348 PM EDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have diminished below small craft advisory criteria. $$ LEZ142-143-230200- /O.EXT.KCLE.SC.Y.0036.000000T0000Z-180623T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 348 PM EDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...East 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 4 feet diminishing to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
695 WHUS71 KCLE 230104 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 904 PM EDT Fri Jun 22 2018 LEZ142-143-230215- /O.CAN.KCLE.SC.Y.0036.000000T0000Z-180623T0200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- 904 PM EDT Fri Jun 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ Garnet
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 6:44 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 6:44 AM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
644 AM EDT Fri Jun 22 2018
.SYNOPSIS...
Low pressure over western Indiana will weaken as it drifts to
the western end of Lake Erie Saturday morning. A warm front
east from the low will move north to near the south shore of the
lake this evening. The low will move eastward dragging a weak
cold front across the area Saturday afternoon. High pressure
will begin building into the area from central Ontario Sunday
afternoon and persist into Monday.
&&
.NEAR TERM /THROUGH SATURDAY/...
Made some timing changes to the POP's through the day. Looks
like at least 2 waves of showers/thunderstorms that will attempt
to rotate across most of the region.
Previous Discussion...
Low pressure over western Indiana will weaken as it drifts to
the western end of Lake Erie Saturday morning. A warm front
east from the low will move north to near the south shore of the
lake this evening. This will mean occasional showers today
through tonight. However by no means does that mean we will see
a steady rain all day long. There will be dry periods but most
locations will see some rain. The warm sector will lift into the
southern half of the area this afternoon but believe the
thunder coverage will be limited. So with that said we have only
mentioned scattered convection. As a weak cold front sags into
the region in the wake of low pressure on Saturday it appears
the coverage of thunder will increase, especially near the
lakeshore from near Cleveland eastward into NW PA. Some locally
heavy rainfall will be possible on Saturday along this
boundary.
Cloud cover and the showers/thunderstorms will keep high
temperatures down a bit with highs in the 70s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Low pressure will be located over the Lake Erie region on Saturday
night, slowly tracking eastward. Ongoing showers and thunderstorms
across the area will continue for the beginning of Saturday night as
the low departs the area. However, some dry air may wrap in behind
the low and allow for some, if not all of the area to dry out for a
period Saturday night into Sunday. A shortwave trough and surface
front will move through the area on Sunday behind the low and bring
another chance for showers and thunderstorms for Sunday. The area
will clear out quickly with no precipitation expected behind the
front. An upper ridge and associated surface high pressure will
build in behind the front for Monday, keeping the forecast dry.
Temperatures will be slightly below normal for the short term with
showers and thunderstorms and overcast conditions expected.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
An upper ridge aloft and high pressure at the surface over the Great
Lakes region is expected to continue into Tuesday. The high will
have shifted east, allowing for southerly flow and warm air
advection into the region so Tuesday will be warmer and have no
reason to believe that the mid 80s are unattainable. As for
Wednesday and beyond, the extended guidance in the GFS and ECMWF
have ramped up the timing of the next low pressure system. From the
00z runs yesterday, the low is about 12 hours faster getting into
the area and getting out of town. Therefore, have adjusted the
timing of precipitation for Wednesday and Thursday to reflect this
new timing. Left the precipitation as just a chance until there is
at least some consistency between runs. Behind the low for Thursday
afternoon and beyond, the ECMWF has a weak high building into the
region and the GFS is suffering from some convective feedback issues
so will go with a dry forecast although confidence is low at this
time. Temperatures will be warm with good warm air advection over
the region and have pushed high temperatures to the warmer side of
guidance.
&&
.AVIATION /12Z Friday THROUGH Tuesday/...
Scattered showers will continue across the entire region through
the day. Lightest rainfall will be across NW PA. MVFR ceilings
will slowly spread from southwest to northeast through the day
as some deeper moisture arrives ahead of low pressure. IFR
conditions will occur with the heavier showers/thunderstorms.
Timing of the showers/thunderstorms will be difficult.
Winds will remain easterly through the afternoon at 10 to 15
knots, strongest across the NW PA lakeshore area. As a warm
front lifts into northern Ohio winds should shift to the
southeast and south overnight. Speeds should decrease slightly.
OUTLOOK...Non-VFR conditions likely Saturday into Sunday in
showers and thunderstorms.
&&
.MARINE...
Easterly winds persist on Lake Erie this morning and while the wind
speeds are below small craft advisory criteria. The persistent
easterly flow has generated high waves over the lake with 3 to 7
feet waves expected to continue through the rest of the morning.
Winds should ease before long however and the small craft and
associated beach hazards statement should be fine to let go at 10
AM. The only area that could see an extension is around the Lake
Erie Islands/Marblehead/Sandusky area where waves may be a little
late to subside. As for the lakeshore flood warning, the water
levels are hovering right around that 72 inch mark at Toledo so will
leave it up for now. The water levels may make another run at 72
inches over the next couple hours but they should be quick to
subside later this morning.
Low pressure moving in over the region will allow for winds to shift
around to the southeast this afternoon and tonight before becoming
southwesterly for Saturday. Once the low passes the area on Saturday
night, a surface trough will cross the lake and high pressure will
build in, shifting the winds around to the northwest. High pressure
will settle over the lake by Tuesday and winds will be light and
variable for Tuesday into Wednesday. As of now, not expecting any
marine issues beyond today...although Sunday night into Monday with
the northwest flow over the lake could be a period to watch down the
road.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 AM EDT this morning for
OHZ003-007-009>012-089.
Lakeshore Flood Warning until 10 AM EDT this morning for
OHZ003-007.
PA...Beach Hazards Statement until 10 AM EDT this morning for
PAZ001.
MARINE...Small Craft Advisory until 10 AM EDT this morning for
LEZ142>149.
&&
SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Mullen
MARINE...SefcovicHazardous weather outlook, Jun 22, 3:47 AM EDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 347 AM EDT Fri Jun 22 2018 OHZ003-007-230800- Lucas-Ottawa- 347 AM EDT Fri Jun 22 2018 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>012-089-PAZ001-230800- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 347 AM EDT Fri Jun 22 2018 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ006-008-013-014-017>023-027>033-036>038- 047-PAZ002-003-230800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Wood-Sandusky- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Southern Erie- 347 AM EDT Fri Jun 22 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:08 AM EDT | Lakeshore Flood Warning | CLE | Lucas, Ottawa | 10 hr |
| Jun 22, 10:45 AM EDT | Beach Hazards Statement | CLE | Erie, Lorain, Lucas, Ottawa | 10 hr |
| Jun 22, 1:26 PM EDT | Areal Flood Advisory | CLE | Knox, Marion, Morrow | 3 hr |
| Jun 22, 2:55 PM EDT | Special Weather Statement | CLE | Ashland | 50 min |
| Jun 22, 3:53 PM EDT | Areal Flood Advisory | CLE | Holmes, Wayne | 3 hr |
| Jun 22, 4:05 PM EDT | Flash Flood Warning | CLE | Holmes | 5 hr |
| Jun 22, 6:46 PM EDT | Areal Flood Advisory | CLE | Morrow | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.